Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 469, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2012, 5:45 PM EDT for Clark County, Washington County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 27, 2012, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clark County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
208
WUUS53 KLMK 272145
SVRLMK
INC019-175-272215-
/O.NEW.KLMK.SV.W.0469.120727T2145Z-120727T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 543 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW LIBERTY TO
BECKS MILL...MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL IMPACT...
WASHINGTON COUNTY FARMERS FAIR...
SALEM...
ROSEBUD AND NEW LIBERTY...
BECKS MILL AND BLUE RIVER...
BLUE LICK AND HARDINSBURG...
MEMPHIS AND CHESTNUT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LIGHTNING. PEOPLE
OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A
STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3862 8588 3858 8588 3858 8585 3856 8584
3857 8581 3842 8572 3843 8629 3862 8630
TIME...MOT...LOC 2144Z 337DEG 22KT 3859 8586 3859 8619
WIND...HAIL 60MPH <.50IN
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:45 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 27, 5:45 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 545 PM EDT FRI JUL 27 2012 .Mesoscale Discussion... Issued at 545 PM EDT Fri Jul 27 2012 Convection is holding off for most of the region, as the show is being stolen by the north. Those storms are organizing into a nice line, with strong winds in an outflow boundary out ahead of the line. Had a report of an estimated 60 mph wind well out ahead of the storms in north Scott county. Have upped pops in the area of these storms and extrapolated out in time an east southeast movement through mid evening. May get some more storms across my southwest forecast area, but not as certain these will get here in time to be severe. May have to expand the watch into the northeast counties, in the Bluegrass over the next hour or so and possibly deeper into points east of Louisville. && .Short Term (Tonight through Saturday Night)... Issued at 250 PM EDT Fri Jul 27 2012 Upper trough has been moving steadily east southeast today, with a rough axis this hour from near KLOT to near KSTL. Storms have formed out ahead of this trough across central Indiana, also out ahead of a sharp dewpoint gradient along a cool front. Cumulus field over our region is limited to roughly along and east of I-65. Still given convergence along that sharp front moving into the region later this afternoon, expect isolated to scattered storms developing and pushing eastward. Limiting factor today compared to yesterday is the amount of precipitable water available. Freezing level and wet bulb zeroes are lower than at this time yesterday, so combining this information with drier air in the column should allow for larger hail to form today in addition to damaging winds. SPC mesonanalysis page indicates highest K indices in the area where the cumulus field has congested the most, just to our north. Given these threats, have gone ahead with a severe thunderstorm watch over the north. Should coverage become more widespread than current thinking, we can expand this watch farther south. Coverage should die down with loss of heating this evening. Have forecast dry after midnight. Rest of the period should be dry as well, as deeper moisture shifts away from the region in the wake of that upper trough's passage. Temperatures Saturday and Saturday night will be close to normal for late July. .Long Term (Sunday through Friday)... Issued at 255 PM EDT Fri Jul 27 2012 After a dry mostly sunny Sunday, an active NW flow with multiple shortwaves will dominate the pattern Mon/Tues with perhaps greater instability and a stronger shortwave signal forecast for Mon Night into early Tues. Looks like this leading wave will be just ahead of a sfc boundary according to the 12Z GFS/GFS ensembles. The front is a little less obvious in the 0Z ECMWF data. So after an early round of convection Tues, a consensus in model timing of the front suggests another round of convection developing late Tues just ahead of the front. After the front passes through the area or washes out Tues night/Wed, at least a couple of shortwaves look to remain in the flow for Thurs/Fri. The GFS is a bit more aggressive bringing down another sfc front for later in the week. Not real confident in this front quite yet, but will allow 20-40% POPs in the forecast for more diurnal based convection and the shortwave possibility which is more probable at this point. Temperatures in the long term period look to remain near normal or a tad above normal. High temps should top out in the upper 80s and lower 90s with lows in the upper 60s and lower 70s. && .Aviation (18Z TAF Issuance)... Issued at 115 PM EDT Fri Jul 27 2012 Atmosphere drier today than yesterday, but a vigorous upper trough is dropping in from southern Illinois/central Indiana this hour, and combined with good instability this afternoon should produce isolated to scattered storms mid afternoon to early evening. Because coverage is expected to be more scattered than yesterday, have gone with vicinity wording for now. Will update with tempo groups as pattern evolves. The stronger storms today will bring high wind gusts and large hail. While the storms may not go over the TAF sites, outflow from these storms could briefly change the wind direction at the terminals. Think coverage should stay north and east of KBWG. Dry air filtering in behind the cold front associated with the upper trough will bring an end to rain chances late this evening and should provide VFR conditions for the weekend. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........RJS Short Term.......RJS Long Term........AMS Aviation.........RJS
Hazardous weather outlook, Jul 27, 3:02 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT FRI JUL 27 2012 INZ076>079-083-084-090>092-KYZ031>033-282215- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... LA GRANGE...BEDFORD...NEW CASTLE 302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/ ...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) INZ089-KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082- 282215- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/AMS
In the hours before
Local storm report, Jul 27, 1:35 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG 1 W CYNTHIANA 38.39N 84.31W
07/27/2012 HARRISON KY EMERGENCY MNGR
TREES DOWN. THE ROOF AND RAFTERS WERE BLOWN OFF A BARN
AT 330 AMMERMAN PIKE. SOME OUTBUILDINGS WERE ALSO
HEAVILY DAMAGED.
&&
EVENT NUMBER LMK1200962
EBWLocal storm report, Jul 27, 2:07 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND DMG 9 NNE CARLISLE 38.43N 83.97W
07/27/2012 NICHOLAS KY EMERGENCY MNGR
A FEW TREES DOWN AND BLOCKING STONY CREEK-BLUE LICKS
SPRING ROAD.
&&
EVENT NUMBER LMK1200963
EBWSpecial weather statement, Jul 27, 3:08 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT FRI JUL 27 2012 KYZ023>030-034>043-045>049-053>057-061>067-074-076>078-272200- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-BARREN KY-METCALFE KY-ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...EDMONTON... COLUMBIA...JAMESTOWN 308 PM EDT FRI JUL 27 2012 /208 PM CDT FRI JUL 27 2012/ ...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING ACROSS CENTRAL KENTUCKY... WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO THE LOUISVILLE METRO WILL BE BETWEEN 4 AND 8 PM AND FOR THE LEXINGTON METRO...5 TO 9 PM. STAY TUNED FOR FURTHER UPDATES. RJS
Special weather statement, Jul 27, 4:20 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 420 PM EDT FRI JUL 27 2012 INZ089-KYZ023>030-034>043-045>049-053>057-061>065-272300- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE 420 PM EDT FRI JUL 27 2012 /320 PM CDT FRI JUL 27 2012/ ...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING ACROSS CENTRAL KENTUCKY... WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO THE LOUISVILLE METRO WILL BE BETWEEN 5 AND 8 PM AND FOR THE LEXINGTON METRO...6 TO 9 PM. STAY TUNED FOR FURTHER UPDATES. RJS
Special weather statement, Jul 27, 5:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT FRI JUL 27 2012
INC077-143-175-KYC223-272145-
SCOTT IN-WASHINGTON IN-JEFFERSON IN-TRIMBLE KY-
513 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR SEYMOUR...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MADISON...
DEPUTY...
WAKEFIELD...
MIDDLEFORK AND FIVE POINTS...
BELLEVIEW AND BRYANTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3869 8520 3874 8526 3873 8532
3869 8529 3872 8609 3879 8609 3877 8604
3876 8590 3873 8588 3874 8586 3881 8580
3883 8573 3882 8570 3883 8562 3885 8562
3886 8558 3892 8554
TIME...MOT...LOC 2113Z 278DEG 44KT 3889 8583
JDGLocal storm report, Jul 27, 5:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 3 NNW NEW FRANKFORT 38.78N 85.73W
07/27/2012 E60 MPH SCOTT IN TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUST OF 60 MPH... WIND GUST
DESTROYED ANEMOMETER
&&
EVENT NUMBER LMK1200964
ZTLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:22 PM EDT | Special Weather Statement | LMK | Crawford | 28 min |
| Jul 26, 9:51 PM EDT | Special Weather Statement | LMK | Floyd | 29 min |
| Jul 27, 5:13 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Jul 27, 5:27 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 28 min |
| Jul 27, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 32 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 29 min |
| Jul 27, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Jul 27, 5:55 PM EDT | Special Weather Statement | LMK | Clark | 30 min |
| Jul 27, 6:08 PM EDT | Special Weather Statement | LMK | Clark | 17 min |
| Jul 27, 6:19 PM EDT | Special Weather Statement | LMK | Scott | 31 min |
| Jul 27, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott | 31 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 31 min |
| Jul 27, 6:31 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 29 min |
| Jul 27, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 27 min |
| Jul 27, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 33 min |
| Jul 27, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 27, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 22 min |
| Jul 27, 7:47 PM EDT | Special Weather Statement | LMK | Dubois | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.